Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 22, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 10, 2011, 7:36 PM CST for Dyer County, Gibson County, Obion County, Tennessee. It took effect at Mar 11, 2011, 12:00 AM CST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2011, 7:36 PM CST (01:36 UTC)
- In effect from
- Mar 11, 2011, 12:00 AM CST
- Expired
- Mar 12, 2011, 10:38 AM CST
- In force
- 35 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Dyer County, TN, Gibson County, TN, Obion County, TN
The radar
The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Obion River near Obion (OBNT1).
- Action stage
- 29 ft
- Minor stage
- 34 ft
- Moderate stage
- 38.5 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07026040, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
313 WGUS44 KMEG 110136 FLWMEG BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 736 PM CST THU MAR 10 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE OBION RIVER NEAR OBION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC045-053-131-120136- /O.NEW.KMEG.FL.W.0022.110311T0600Z-110312T1200Z/ /OBNT1.1.ER.110311T0600Z.110311T0600Z.110312T0600Z.NO/ 736 PM CST THU MAR 10 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE OBION RIVER NEAR OBION * FROM AFTER MIDNIGHT TONIGHT UNTIL EARLY SATURDAY MORNING. * AT 07 PM THURSDAY THE STAGE WAS...33.9 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 34.0 FEET AFTER MIDNIGHT TONIGHT. * FLOOD STAGE IS 34.0 FEET. AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED. $$
4 follow-up statements
069 WGUS84 KMEG 111317 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 717 AM CST FRI MAR 11 2011 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC045-053-131-121317- /O.EXT.KMEG.FL.W.0022.000000T0000Z-110313T1800Z/ /OBNT1.1.ER.110311T0748Z.110311T1800Z.110313T1200Z.NO/ 717 AM CST FRI MAR 11 2011 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION * UNTIL SUNDAY MORNING. * AT 07 AM FRIDAY THE STAGE WAS 34.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 34.2 FEET THIS AFTERNOON. * FLOOD STAGE IS 34.0 FEET. * AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED $$
492 WGUS84 KMEG 111505 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 905 AM CST FRI MAR 11 2011 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC045-053-131-120600- /O.EXT.KMEG.FL.W.0022.000000T0000Z-110312T0600Z/ /OBNT1.1.ER.110311T0748Z.110311T1800Z.110312T0000Z.NO/ 905 AM CST FRI MAR 11 2011 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION * UNTIL THIS EVENING. * AT 08 AM FRIDAY THE STAGE WAS 34.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 34.1 FEET THIS AFTERNOON. * FLOOD STAGE IS 34.0 FEET. * AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED $$
637 WGUS84 KMEG 120058 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 658 PM CST FRI MAR 11 2011 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC045-053-131-130000- /O.EXT.KMEG.FL.W.0022.000000T0000Z-110313T0000Z/ /OBNT1.1.ER.110311T0748Z.110311T1900Z.110312T1800Z.NO/ 658 PM CST FRI MAR 11 2011 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION * UNTIL TOMORROW EARLY AFTERNOON. * AT 06 PM FRIDAY THE STAGE WAS 34.1 FEET. THE RIVER IS CURRENTLY CRESTING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 34.0 FEET. * AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED. $$
536 WGUS84 KMEG 121638 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1038 AM CST SAT MAR 12 2011 THE FLOOD WARNING CONTINUES FOR THE OBION RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC045-053-131-121708- /O.CAN.KMEG.FL.W.0022.000000T0000Z-110312T1655Z/ /OBNT1.1.ER.110311T0748Z.110311T1900Z.110312T1100Z.NO/ 1038 AM CST SAT MAR 12 2011 FORECAST INFORMATION FOR OBION RIVER NEAR OBION * THE FLOOD WARNING FOR THE OBION RIVER NEAR OBION HAS BEEN CANCELLED. * AT 10 AM SATURDAY THE STAGE WAS 33.9 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 34.0 FEET. * FORECAST...THE RIVER WILL FALL FOR THE NEXT SEVERAL DAYS. * AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 10, 5:31 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 10, 5:31 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 531 PM CST THU MAR 10 2011 .DISCUSSION... UPDATED FOR 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 251 PM CST THU MAR 10 2011/ DISCUSSION... A PERSISTENT LOW LEVEL CLOUD DECK HAS STARTED TO ERODE WEST OF THE MS RIVER THIS AFTERNOON. THIS TREND WILL CONTINUE ACROSS THE MID SOUTH INTO THIS EVENING. MOSTLY CLEAR AND SEASONABLY COLD TEMPERATURES ARE EXPECTED TONIGHT. A ZONAL FLOW ALOFT IS EXPECTED FRIDAY AND SATURDAY WITH HIGH TEMPERATURES NEAR NORMAL FRIDAY AND ABOVE NORMAL ON SATURDAY. AN H5 SHORTWAVE TROUGH WILL DRAW UP SOME GULF MOISTURE INTO THE REGION SUNDAY INTO MONDAY. THE 12Z GFS AND ECMWF DIFFER ON THE TRACK ON THIS SHORTWAVE WITH THE ECMWF FARTHER SOUTH IN ITS TRAJECTORY. WILL GO WITH CHANCE POPS SUNDAY THRU MONDAY WITH THE PASSAGE OF THIS SYSTEM. MEDIUM RANGE MODELS APPEAR TO HAVE CHALLENGES WITH WEAK SHORTWAVES MOVING THRU A ZONAL FLOW PATTERN DURING THE MIDDLE OF NEXT WEEK. DECIDED TO KEEP THE FORECAST DRY WITH EXTENSIVE CLOUD COVER. TEMPERATURES ARE EXPECTED TO BE ABOVE NORMAL. OKULSKI && .AVIATION... VFR CONDITIONS WILL PERSIST FOR THE ENTIRE FORECAST PERIOD. WINDS WILL BE NORTHWEST AT 5 TO 10 KNOTS TONIGHT BECOMING LIGHT AND VARIABLE OVERNIGHT THEN WILL BE SOUTHWEST AROUND 10 KNOTS BY FRIDAY AFTERNOON. ARS && .PRELIMINARY POINT TEMPS/POPS... MEM 35 61 45 67 / 0 0 0 0 MKL 30 59 41 65 / 0 0 0 0 JBR 31 59 42 65 / 0 0 0 0 TUP 32 60 40 69 / 0 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 10, 2:51 PM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 251 PM CST THU MAR 10 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 251 PM CST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. OKULSKI
Nearby
River Flood Warnings in Tennessee, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.